Paradoxical pustulosis palmoplantaris caused by etanercept for suppurative hidradenitis
Nederlands Tijdschrift voor Dermatologie en Venereologie , Volume 22 - Issue 2 p. 124- 128
A 33-year-old man with hidradenitis suppurativa (HS) developed psoriasis on his palms and soles during treatment with the TNF-α blocker etanercept. Due to this side effect and lack of efficacy for his HS, etanercept was discontinued. The psoriatic lesions were treated topically with betamethasone 0.05%, 3% salicylic acid ointment. The HS was treated with the combination therapy rifampicin 300 mg, clindamycin BID 300 mg and topical 15% resorcinol. This will be followed by surgical deroofing of the fistulas. The reported efficacy of etanercept for HS varies. Previously it was thought to be less effective than the TNF-antibodies. TNF antagonist-induced psoriasis is a rare but well described side effect but has never been described in association with HS. In some cases the psoriasis remains even after discontinuation of the TNF antagonist. The pathogenesis of this paradoxal secondary psoriasis is not known, but plasmacytoide dendritic cells probably play a key role as well as interferon-alpha (INF-α) in a genetically predisposed person.
|Acne inversa, Biologic, Etanercept, Hidradenitis suppurativa, Palmoplantair, Psoriasis, Pustulosis, Side effect, TNF|
|Nederlands Tijdschrift voor Dermatologie en Venereologie|
|Organisation||Department of Dermatology|
van der Zee, H.H, Tjioe, M, & Prens, E.P. (2012). Paradoxical pustulosis palmoplantaris caused by etanercept for suppurative hidradenitis. Nederlands Tijdschrift voor Dermatologie en Venereologie, 22(2), 124–128. Retrieved from http://hdl.handle.net/1765/84883